Ohio, 2010

Hail in Ohio, June 11, 2010

June 11, 2010 · NWS CLE · 1 event in 1 county or zone

A warm front lifted north across northern Ohio during the afternoon and evening hours of June 11th. A few showers and thunderstorms developed in association with this front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A warm front lifted north across northern Ohio during the afternoon and evening hours of June 11th. A few showers and thunderstorms developed in association with this front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 11, 2:22 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 11, 2:22 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT FRI JUN 11 2010

.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO MOVE NORTHEAST OF THE AREA OVERNIGHT
ALLOWING MUCH WARMER AND HUMID AIR INTO THE REGION. LOW
PRESSURE WILL MOVE EAST ACROSS THE LOWER GREAT LAKES REGION AND
FORCE A COLD FRONT ACROSS THE AREA ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE WARM FRONT IS MAKING SLOW PROGRESS ACROSS THE FORECAST AREA
THIS AFTERNOON WITH A FEW SCATTERED SHOWERS ASSOCIATED WITH THE
FRONT. WELL SOUTHWEST OF THE FORECAST AREA...THUNDERSTORMS
DEVELOPED AND THEY WERE MOVING SLOWLY NORTH TO NORTHEAST. THE AIR
MASS BEHIND THE WARM FRONT IS RATHER MOIST WITH DEW POINTS IN THE
LOWER TO MIDDLE 70S AT THIS TIME. THIS AIR MASS IS EXPECTED TO
ADVANCE NORTHEAST INTO THE REGION DURING THE NIGHT. I AM
ANTICIPATING THAT THE LOWS WILL OCCUR THIS EVENING AND WE WILL
START TO SEE RISING TEMPERATURES JUST BEFORE SUNRISE AS THE WARM
AIR MASS BECOMES ENTRENCHED.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVERNIGHT
TONIGHT IN THE TROPICAL AIR MASS AND IT APPEARS THAT THE RAINFALL
RATES WILL BE QUITE HIGH. PRECIPITABLE WATER VALUES WILL EXCEED 2
INCHES LATER TONIGHT AS THE WARM MOIST AIR ARRIVES. THIS MEANS
THAT SLOW MOVING THUNDERSTORMS WILL BECOME EFFICIENT RAIN
PRODUCERS AND VERY HEAVY RAIN CAN BE EXPECTED AT TIMES. I AM GOING
TO HOLD OFF ON A FLOOD WATCH BECAUSE ANY FLOODING THAT OCCURS WILL
BE EXTREMELY LOCALIZED TO THE SLOW MOVING STORMS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH TUESDAY NIGHT/...
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL BE ONGOING TOMORROW
AS A LOW PRESSURE SYSTEM MOVES NORTH OF THE AREA AND FORCES A WEAK
TROUGH ACROSS THE REGION. THIS TROUGH AXIS MAY BE THE FOCUS FOR
THUNDERSTORMS. DUE TO THE INSTABILITY AND THE KICKER MOVING
THROUGH THE REGION...SOME OF THE THUNDERSTORMS COULD BECOME
SEVERE...ESPECIALLY IN THE AFTERNOON INTO THE EVENING HOURS.

WE MAY SEE SOME MORNING SUN AND THAT WILL HELP TO BOOST
TEMPERATURES UP FOR THE AFTERNOON. THIS WILL FURTHER HELP TO
DESTABILIZE THE ATMOSPHERE AND INCREASE THE THREAT FOR SEVERE
WEATHER IN THE AFTERNOON.

STRONG WARM AIR ADVECTION INTO THE REGION WILL CAUSE TEMPERATURES
TO CLIMB WELL INTO THE 80S...ESPECIALLY IN THE NORTH WHERE SOME
DOWN SLOPING CAN ASSIST IN BOOSTING TEMPERATURES BY 3 TO 4 DEGREES.

THE LOW PRESSURE SYSTEM WILL BECOME NEARLY STATIONARY OVER LAKE
ERIE SATURDAY NIGHT AND A COLD FRONT WILL APPROACH FROM THE
NORTHWEST. THE FRONT WILL MAKE SLOW PROGRESS MOVING SOUTHEAST AS A
WEAK WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONTAL BOUNDARY.

EUROPEAN MODEL HAS BEEN CONSISTENT IN BRINGING DRIER AIR INTO THE
REGION ON MONDAY AND WE SHOULD SEE THE THREAT FOR SHOWERS AND
THUNDERSTORMS START TO PULL OUT OF THE AREA IN THE MORNING. WILL
CONTINUE THE TREND FOR DRYING CONDITIONS BY AFTERNOON. WEAK HIGH
PRESSURE BUILDS IN FOR MONDAY AFTERNOON AND MONDAY NIGHT.

YET ANOTHER WARM FRONT WILL APPROACH FROM THE WEST ON TUESDAY.
FRONT WILL SEND A SURGE OF MOISTURE AND ANOTHER THREAT FOR SHOWERS
AND THUNDERSTORMS TUESDAY IN THE WEST.

TEMPERATURES SETTLING BACK DOWN AFTER COLD FRONT MOVES THROUGH THE
AREA SUNDAY INTO SUNDAY NIGHT.  NOT AS WARM FOR MONDAY AND TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH THURSDAY/...
GFS AND ECMWF DIFFER ON WEAK FEATURES WED THROUGH FRI. BEST SHOT AT
DRY WEATHER APPEARS TO BE THU AS SURFACE RIDGE SEEMS TO BE MOST
DOMINATE THAT DAY. JUST CAN'T COMPLETELY IGNORE THE WEAK TROUGHING
AND FRONT PER THE ECMWF ON FRI AND GUIDANCE POPS AT SLIGHT CHANCE SO
SEE NO REASON TO FIGHT THIS. WILL CONTINUE WITH SLIGHT TO LOW CHANCE
POPS WED...GO DRY FOR THU AND BRING BACK A SLIGHT CHANCE FOR FRI
AFTERNOON.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT SLOWLY LIFTING INTO THE LAKE ERIE AREA TONIGHT WILL
HELP TO TRIGGER SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE
MORE FAVORABLE LATE AFTERNOON AND EVENING HOURS. MUCH OF THE
CONVECTIVE ACTIVITY FROM THIS MORNING OVER THE WEST HAS DISSIPATED
AND WILL PROBABLY REMAIN RATHER QUITE FOR THE NEXT HOUR OR TWO. THEN
BY LATE AFTERNOON INTO EARLY EVENING NEW CONVECTION WILL SPREAD NE
TOWARD THE WESTERN TAF SITES. CONDITIONS IN THE TSRA CAN DROP TO IFR
IN SOME OF THE HEAVIER...WIND BLOWN RAIN. OUTSIDE OF THE
RAIN...MAINLY EXPECT VFR OR HIGH END MVFR TO CONTINUE TONIGHT AND
SATURDAY. THERE IS ALSO A SMALL CHANCE THAT A CLUSTER OF TSRA MOVING
ACROSS SOUTHERN CANADA COULD TURN SE AND BE NEAR ERI LATE TONIGHT.

.OUTLOOK...NON VFR LIKELY AT TIMES LATE SATURDAY INTO SUNDAY AND
POSSIBLE MON AND WED IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
WARMER TEMPERATURES MOVING OVER THE LAKE TONIGHT INTO SATURDAY
SHOULD HELP TO KEEP WINDS 15 KNOTS OR LESS. A COLD FRONT MOVING
THROUGH ON SUNDAY COULD BRING WINDS UP ENOUGH TO APPROACH SMALL
CRAFT CONDITIONS BUT THE GENERAL CONSENSUS IS THAT WE WON'T QUITE
GET THERE.  WINDS AND WAVES TONIGHT INTO SUNDAY WILL BE LOCALLY
INFLUENCED BY OUTFLOW FROM NUMEROUS THUNDERSTORMS...SO EXPECT TO
FIND CHOPPY CONDITIONS AT TIMES.

PRIMARILY A NORTH FLOW SHOULD PREVAIL MONDAY. THE MODELS DIFFER MORE
AND MORE TUE INTO WED SO NOT CONFIDENT IN WIND DIRECTION BUT UNDER
EITHER SCENARIO EXPECT TO SEE WINDS GENERALLY STAY 15 KNOTS OR LESS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Jun 11, 4:37 AM EST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
537 AM EDT FRI JUN 11 2010

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
537 AM EDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY. SOME OF
THESE THUNDERSTORMS COULD BE STRONG TO SEVERE SATURDAY AFTERNOON
INTO SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-142>149-162>169-120945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
537 AM EDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 4:33 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
533 PM EDT FRI JUN 11 2010

OHZ017-027-036-112345-
HANCOCK-WYANDOT-MARION-
INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...CAREY...
MARION
533 PM EDT FRI JUN 11 2010

STRONG THUNDERSTORMS WITH LOCALLY VERY HEAVY RAINFALL WILL MOVE
NORTHEAST INTO THE AREA ACROSS HANCOCK...WYANDOT...MARION COUNTIES
BETWEEN 6 AND 9PM. THE HEAVIEST RAINFALL COULD REACH BETWEEN ONE
AND 2 INCHES IN AN HOUR. THE STORMS COULD ALSO CONTAIN SMALL
HAIL...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH.

The radar

The Cleveland radar (KCLE), 141 km away, was scanning. The volume nearest the first event began at 23:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marion

When
June 11, 6:06 PM EST
Where
Marion County, Marion
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.580, -83.130

Penny sized hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231447.